Hair Loss/Telogen effluvium , abdominal pain, male pattern baldness
Dr Peter I have male pattern baldness and I m taking finisteride 1 mg daily for last 4 months and now along with it I m adding dutasteride 0.5mg once a week. Dr I also have abdominal pain for last 6-7 months and have consulted gastroenterologist for it. He did work out some blood test and concluded that its functional abdominal pain like irritable bowel syndrome. However he did not carried any xray or CT scan. Dr Peter I performed hair pull test myself in order to check that along with male pattern baldness do I have telogen effluvium (Acute/chronic)? My hair pull test is negative, so as my hair pull test is negative so does it mean that I do NOT have Telogen effluvium (Acute/chronic)? And my abdominal pain will not accelerate my male pattern baldness na as I do not have telogen effluvium according to hairpull test? And can abdominal pain cause Anagen effluvium?
I have not heard of finasteride or dutasteride causing IBD. I can not even think of a mechanism by which this could happen so in my opinion it is coincidental. If you are not losing hair with a light hair pull you do not have a TE.
TE's can be caused by many stresses to the body and IBD would be one of them - SO- if next month you start losing 200 hairs a day I'd say it was a TE due to the abdominal pain and your IBD . You would have to be extremely ill for hair to come out in the ANAGEN stage. Anagen effluviums are seen in cases of poisoning- sometimes a medication for cancer or some other disease can cause that to happen.